Alert archive / Louisiana / Flash Flood Warnings in 2022

Flash Flood Warning 25, NWS Shreveport, LA

August 24, 2022Grant Parish, LaSalle Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Aug 24, 2022, 5:14 AM CDT for Grant Parish, LaSalle Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 24, 2022, 5:14 AM CDT (10:14 UTC)
Expired
Aug 24, 2022, 8:15 AM CDT
In force
3 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Grant Parish, LA, LaSalle Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 10.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2022-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2022-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
583 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 3:56 AM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Aug 24, 3:56 AM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
356 AM CDT Wed Aug 24 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(Wednesday through Thursday)
Issued at 355 AM CDT Wed Aug 24 2022

Overnight into Wednesday morning, only scattered precipitation,
locally heavy at times over isolated areas, lingers across portions
of northwest Louisiana on the southeastern flank of a weak stalled
surface low pressure center. It is across this southeastern quadrant
of the Four State Region that the greatest chances of rainfall will
continue into the daytime hours Wednesday. That being said, at least
chance PoPs continue to the north and west as far as the I-30
corridor. Based on the relative underperformance in terms of radar
activity through the night, it may be that model guidance is being
overly aggressive in terms of coverage and QPF values Wednesday. A
small shortwave trough will attempt to organize itself and slide
southeastward across the Plains into the Four State Region today
into tomorrow, which for the time being looks capable of providing a
return of forcing resulting in continued chances of showers and
thunderstorms for the majority of the region through the forecast
period.

Today's Excessive Rainfall Outlook highlights a Moderate Risk for
flash flooding which is now confined to our easternmost zones in
north central Louisiana, with the southeastern third of the region
remaining in a Slight Risk. General thunderstorms remain possible,
but organized severe weather is not anticipated.

A more mixed out atmosphere will prevent temperatures from
skyrocketing today, but the more scattered nature of today's precip
and resulting breaks in the cloud cover will provide opportunity to
climb into the mid to upper 80s across our western zones, while
lower 80s will dominate the forecast to the east. Morning lows
Thursday will settle again in the low to mid 70s, followed by a near
repeat performance of today's highs on Thursday, if not a shade
warmer by a degree or two.

/26/

&&

.LONG TERM...
(Thursday Night through Wednesday)
Issued at 355 AM CDT Wed Aug 24 2022

By late Thursday, a quasi-stationary front will still be located
from Deep East Texas, northeast into Northwest Louisiana, and into
Southeast Arkansas. Convection should be weakening at the start of
the long-term period as diurnal instability wanes. However, more
scattered showers and thunderstorms are likely along and southeast
of the stalled front, which should become fairly diffuse during the
day Friday. Widespread heavy rainfall is not anticipated and
stronger storms should be a bit more spotty as a weak shortwave
ridge moves across the Southern Plains. Any subsidence from the
ridge will likely be overcome by diurnal instability and the return
of low-level southerly flow across most of the region by the
afternoon.

The flow aloft will abruptly shift to southwesterly by sunrise
Saturday as the ridge moves into the Southeast CONUS and and upper
trough axis moves across the Plains. With an uncapped atmosphere in
place, a broad zone of vertical ascent from the passing upper trough
should result in more scattered afternoon convection Saturday
through at least Monday. The highest rain chances should be in
Louisiana south of Interstate 20 and east of Interstate 49 where the
deepest moisture will be located.

The forecast becomes more uncertain for Tuesday and beyond. Medium
range model guidance suggests another east-west oriented frontal
boundary will slowly drift southward across the region. The GFS,
ECMWF, and NBM all have very high PoPs with this front drifting
south. There's not exactly a well-defined upper trough with this
front and the steering flow appears somewhat weak. This could set us
up for another round of widespread soaking rains for next Tuesday
and Wednesday. Rainfall amounts do not appear to be anywhere near
what we just received. However, soils will still be saturated and a
renewed threat for flooding may become a concern early next week.

CN

&&

.AVIATION...
(06Z TAFS)
Issued at 1215 AM CDT Wed Aug 24 2022

For the 24/06Z TAFS, previously widespread rainfall has diminished
considerably as of the 05Z hour. Brief isolated redevelopment is
not out of the question, particularly across our southeastern
airspace by morning, with scattered showers and storms during the
day Wednesday. Overnight, deteriorating conditions can be
expected in the form of reduced CIGS to widespread IFR and
possibly LIFR conditions in the predawn hours. VIS will likely
also drop with the onset of patchy fog in saturated regions with
calm winds. Overall, winds will be from the east in our northern
zones and from the south in southern zones, with variability of a
counterclockwise orientation around a lingering surface low,
generally calming to speeds of less than 5 kts overnight.

/26/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  86  74  86  73 /  60  40  50  20
MLU  83  73  83  72 /  70  50  70  30
DEQ  87  70  87  70 /  30  10  30  10
TXK  84  73  85  72 /  50  20  40  10
ELD  81  70  83  69 /  70  40  60  10
TYR  87  74  88  73 /  30  20  30  10
GGG  86  73  87  72 /  40  20  40  10
LFK  88  73  90  72 /  60  40  60  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...Flood Watch through this evening for LAZ005-006-011>014-017>020-
     022.

OK...None.
TX...Flood Watch through this evening for TXZ165>167.

&&

SHORT TERM...26
LONG TERM....09
AVIATION...26
Hazardous weather outlook, Aug 23, 3:44 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
344 PM CDT Tue Aug 23 2022

ARZ050-051-059>061-070>073-LAZ001>004-010-OKZ077-TXZ096-097-108>112-
124>126-136>138-149>153-241200-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-
Smith-Gregg-Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-
344 PM CDT Tue Aug 23 2022

This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, northwest Louisiana, southeast Oklahoma, east
Texas and northeast Texas.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms this evening will
begin to diminish slowly in coverage and intensity as we move through
the overnight hours. No additional widespread flooding is expected
overnight, therefore the Flash Flood Watch has been cancelled.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms are possible mainly during the
daytime hours Wednesday through Monday. The strongest storms could
produce gusty winds and heavy downpours. However, severe weather and
flash flooding is not currently anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters will not be needed through tonight.

LAZ005-006-011>014-017>020-022-TXZ165>167-241200-
Lincoln-Union-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-La Salle-Angelina-San Augustine-
344 PM CDT Tue Aug 23 2022

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY EVENING...

This Hazardous Weather Outlook is for north central Louisiana,
northwest Louisiana and east Texas.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms this evening will
begin to diminish slowly in coverage and intensity as we move through
the overnight hours. Even so, some of these storms could still
produce locally heavy rainfall and some low area flooding is still
possible this evening into the overnight hours. Therefore, the Flash
Flood Watch has been extended through tonight and into Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms are possible mainly during the
daytime hours Wednesday through Monday. There will continue to be an
excessive heavy rainfall threat Wednesday through Wednesday Evening
that could result in a flash flood threat. Beyond Wednesday Evening,
scattered thunderstorms for the remainder of the week, through the
upcoming weekend and into Monday of next week could produce gusty
winds and heavy downpours. However, severe weather and flash flooding
is not currently anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed tonight.

LAZ021-241200-
Caldwell-
344 PM CDT Tue Aug 23 2022

This Hazardous Weather Outlook is for north central Louisiana.

.DAY ONE...Tonight.

Scattered to numerous showers and thunderstorms this evening will
begin to diminish slowly in coverage and intensity as we move through
the overnight hours. Even so, some of these storms could still
produce locally heavy rainfall and some low area flooding is still
possible this evening into the overnight hours. Therefore, the Flash
Flood Watch has been extended through tonight and into Wednesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Scattered showers and thunderstorms are possible mainly during the
daytime hours Wednesday through Monday. There will continue to be an
excessive heavy rainfall threat Wednesday through Wednesday Evening
that could result in a flash flood threat. Beyond Wednesday Evening,
scattered thunderstorms for the remainder of the week, through the
upcoming weekend and into Monday of next week could produce gusty
winds and heavy downpours. However, severe weather and flash flooding
is not currently anticipated.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators, and storm spotters may be needed tonight.

13

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 5:30 PM CDTAreal Flood AdvisorySHVCaldwell, Grant, LaSalle, Winn2 hr

Nearby

Flash Flood Warnings in Louisiana, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.